Q. After starting Isotretinoin, my facial hair has increased. What to do?

 

Questions 


Hi doctor,

I am female of 25 years old. My weight is 58 kg and height is 5’3″. I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse if I continue Isotretinoin? After the completion of Isotretinoin course, will I get acne again? If it comes back, what will be the intensity? Please explain in detail.

 

 

Answered


Hi,

Welcome to dr.sitehome.info.

Isotretinoin has no effect on facial hair. An increase in the facial hair can be attributed to either hormonal abnormality or topical steroid abuse.

Isotretinoin must be continued in tapering doses for at least six months.

You need to go for a hormonal evaluation by ultrasound abdomen in order to rule out PCOD (polycystic ovarian disease), which is a common source of ectopic hormone.

You also need to undergo serum testosterone, FSH and LH ratio (follicle stimulating hormone and luteinizing hormone) and serum DHEAS (dehydroepiandrosterone).

Also, make sure that you are not taking steroid in any form that is neither topical nor oral.

Revert back with the reports to a dermatologist online –> https://www.dr.sitehome.info/ask-a-doctor-online/dermatologist

Ask a Doctor Online

 

 

 

#facial,#hair,#has,#increased,#Isotretinoin?,#my,#starting,#to,#what,After,DO,Q.

Medical Questions

[], [], [], [], [], [], [], [], [], [], [], []

Facebook Comments

Post a comment